Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 64, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 11, 2021, 4:12 PM CDT for Franklin County, Lincoln County, Tennessee; Jackson County, Madison County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 11, 2021, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, AL, Madison County, AL, Franklin County, TN, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 21 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
902
WUUS54 KHUN 112112
SVRHUN
ALC071-089-TNC051-103-112145-
/O.NEW.KHUN.SV.W.0064.210711T2112Z-210711T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
412 PM CDT Sun Jul 11 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Northwestern Jackson County in northeastern Alabama...
Northeastern Madison County in north central Alabama...
Southeastern Lincoln County in Middle Tennessee...
Southwestern Franklin County in Middle Tennessee...
* Until 445 PM CDT.
* At 411 PM CDT, a severe thunderstorm was located near Moores Mill,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Huntsville, Moores Mill, Meridianville, Hazel Green, Huntland,
Alabama A And M University, New Market, Hytop, Lexie Crossroads and
Maysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 8598 3466 8658 3484 8663 3507 8643
3513 8634 3515 8626
TIME...MOT...LOC 2111Z 232DEG 41KT 3483 8646
HAIL...<.75IN
WIND...60MPH
$$
KTW2 follow-up statements
446
WWUS54 KHUN 112125
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
425 PM CDT Sun Jul 11 2021
TNC103-112134-
/O.CAN.KHUN.SV.W.0064.000000T0000Z-210711T2145Z/
Lincoln TN-
425 PM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has shifted
southeast of Lincoln county, Tennessee. Therefore, the warning has
been cancelled for Lincoln county, Tennessee.
LAT...LON 3495 8598 3475 8645 3488 8654 3499 8635
3499 8632 3501 8632 3509 8618
TIME...MOT...LOC 2124Z 232DEG 41KT 3493 8631
$$
ALC071-089-TNC051-112145-
/O.CON.KHUN.SV.W.0064.000000T0000Z-210711T2145Z/
Jackson AL-Madison AL-Franklin TN-
425 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN JACKSON...NORTHEASTERN MADISON AND SOUTHWESTERN
FRANKLIN COUNTIES...
At 424 PM CDT, a severe thunderstorm was located near New Market, or
13 miles northeast of Moores Mill, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Moores Mill, New Market, Hytop, Maysville, Francisco, Princeton,
Jericho, Estillfork and Larkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 8598 3475 8645 3488 8654 3499 8635
3499 8632 3501 8632 3509 8618
TIME...MOT...LOC 2124Z 232DEG 41KT 3493 8631
HAIL...<.75IN
WIND...60MPH
$$
KTW082
WWUS54 KHUN 112142
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
442 PM CDT Sun Jul 11 2021
ALC071-089-TNC051-112151-
/O.EXP.KHUN.SV.W.0064.000000T0000Z-210711T2145Z/
Jackson AL-Madison AL-Franklin TN-
442 PM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON...
NORTHEASTERN MADISON AND SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE
AT 445 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expireat 445 PM CDT.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Huntsville Alabama.
LAT...LON 3495 8598 3475 8645 3488 8654 3499 8635
3499 8632 3501 8632 3509 8618
TIME...MOT...LOC 2141Z 232DEG 41KT 3528 8618
$$
KTWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 315 PM CDT Sun Jul 11 2021 .NEAR TERM...(Tonight) Issued at 315 PM CDT Sun Jul 11 2021 Convection earlier today that impacted much of the Tennessee Valley has pretty much dissipated, as its remnants head northward across eastern Kentucky. A couple of few hours later with daytime heating and destabilization of a very moist environment, new convection has formed. More numerous showers/t-storms were heading to the NE from north of Hamilton, to across the NW AL Quad City, and southern middle Tennessee. Other more scattered (at this time) activity was forming east of the aformentioned one from the Bankhead Natl Forest to Madison and Lincoln Counties. More isolated activity was forming more to the east. General model and blend output suggests that this activity should become numerous to may be widespread in the late afternoon and tonight. Precipitable water amounts in the 1.9 to 2 inch range of course means a locally heavy rainfall potential. Gusty winds and frequent lightning is also expected. Given that model trends have for the most part continued with PoPs over the area during the course of the evening and overnight, continued likely rain chances tonight. Lows should range a touch cooler, in the upper 60s to around 70. .SHORT TERM...(Monday through Wednesday) Issued at 315 PM CDT Sun Jul 11 2021 Unsettled weather will continue for the start of a new work. An unseasonably deep low setup west of the Mid Mississippi Valley will remain in place into Tuesday, before it weakens and heads across the Great Lakes. A trough feature with this low will help draw deep moisture across the southeast states, continuing more clouds than sun and good chances of showers. A cold front trailing southward from a surface low will near the Mid South during Mon, before it weakens somewhat and retreats more to west on Tue. Thus will maintain likely rain chances into Tue. Rainfall amounts should range in the 1-2 inch range into Tue with locally higher amounts. Given the rainfall will be spread over a couple of days, am not inclined for a Flash Flood Watch at this time. That said, some ponding of water issues and/or rises in area rivers and streams cannot be ruled out. High temperatures on Mon/Tue should only warm into the lower 80s, thanks to high rain chances and clouds. These readings may actually be a bit cooler if more clouds and/or showers are realized. A recovery of highs into the mid/upper 80s should occur on Wednesday. Normal highs on Wed are around 92 for reference. .LONG TERM...(Wednesday night through Saturday) Issued at 315 PM CDT Sun Jul 11 2021 The subtropical ridge pattern, both at the sfc/aloft, will continue to become reinforced across much of the srn Atlantic Basin into the SE region going past mid week. This will translate into a continued gradual warming trend thru the remainder of the work week, while showers/tstms become more diurnally driven/sct in nature. Gulf moisture though will continue to spread well into the mid TN Valley into the weekend period, as south winds remain in place along the ern fringe of the sfc ridge over the cntrl Gulf states. All of this looks to result in near seasonal highs in the mid/upper 80s, while overnight lows trend in the upper 60s/lower 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1247 PM CDT Sun Jul 11 2021 Another developing line of convection that extended from far NW AL to SSW of Tupelo, should affect KMSL in the next hour or so. Other isolated showers were also forming east of that boundary, all moving NE around 20kt. Output from the various models to a degree all forecast the reformation of new convection during the course of the afternoon and evening. Despite limited instability, somewhat stronger winds from the surface to 5kft AGL could result in gusty outflow winds in the stronger storms, along with torrential rainfall and frequent lightning. Have kept VCTS, along with a PROB30 group in going for the overnight, continuing Mon AM. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...RSB SHORT TERM...RSB LONG TERM...09 AVIATION...RSB For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 11, 1:20 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 120 PM CDT Sun Jul 11 2021 ALZ001>010-016-TNZ076-096-097-121100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 120 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Chances for thunderstorms will continue this afternoon and tonight, as a series of upper level systems move across the area. Some of the thunderstorms will be capable of producing strong wind gusts to 40 MPH and frequent cloud to ground lightning. However, locally heavy rainfall and a flooding potential will be the primary concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Widespread showers and thunderstorms are forecast on Monday and Tuesday, as a frontal boundary nears the Tennessee Valley from the west. A few of these storms could be strong to marginally severe. Heavy rainfall on an already wet ground could lead to flooding issues and rises in area rivers through Tuesday. Daily thunderstorm chances should gradually lower during the course of the week as they become more scattered in nature. Heavy downpours and gusty winds will be possible in the stronger storms. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jul 11, 3:26 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Huntsville AL 326 PM CDT Sun Jul 11 2021 ALZ005>007-112100- Madison AL-Morgan AL-Limestone AL- 326 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON... SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN COUNTIES UNTIL 400 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near Decatur, moving northeast at 40 mph. Winds between 40 and 45 mph will be possible with this storm. Locations impacted include... Huntsville, Decatur, Madison, Hartselle, Redstone Arsenal, Priceville, Triana, Marshall Space Flight Center, University Of Alabama In Huntsville and Huntsville International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3441 8694 3460 8706 3486 8665 3464 8647 TIME...MOT...LOC 2025Z 232DEG 36KT 3459 8693 KTW
Special weather statement, Jul 11, 3:37 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
337 PM CDT Sun Jul 11 2021
TNZ076-096-097-112130-
Franklin TN-Moore TN-Lincoln TN-
337 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...CENTRAL LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 430 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Lynchburg, Estill Springs, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Lois and Mimosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3536 8613 3535 8608 3531 8603 3509 8655
3521 8668 3536 8651 3532 8645 3532 8642
3535 8641 3536 8633 3541 8628
TIME...MOT...LOC 2037Z 229DEG 28KT 3519 8654
KTWSpecial weather statement, Jul 11, 3:42 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Huntsville AL 342 PM CDT Sun Jul 11 2021 ALZ005-006-TNZ096-112130- Madison AL-Limestone AL-Lincoln TN- 342 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON... NORTHEASTERN LIMESTONE AND SOUTH CENTRAL LINCOLN COUNTIES UNTIL 430 PM CDT... At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near Harvest, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Meridianville, Moores Mill, Hazel Green, Ardmore, Harvest, New Market, Elkwood, Belleview, Skinem and Toney. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3480 8683 3493 8693 3513 8662 3492 8643 TIME...MOT...LOC 2041Z 234DEG 23KT 3492 8677 KTW
Special weather statement, Jul 11, 3:45 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Huntsville AL 345 PM CDT Sun Jul 11 2021 ALZ005>007-112115- Madison AL-Morgan AL-Limestone AL- 345 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON... SOUTHEASTERN LIMESTONE AND EAST CENTRAL MORGAN COUNTIES UNTIL 415 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over Huntsville International Airport, moving northeast at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Huntsville, Madison, Redstone Arsenal, Moores Mill, Triana, Alabama A And M University, Marshall Space Flight Center, University Of Alabama In Huntsville, Huntsville International Airport and Ryland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3452 8684 3461 8689 3485 8654 3467 8638 TIME...MOT...LOC 2045Z 241DEG 33KT 3463 8674 KTW
Special weather statement, Jul 11, 3:58 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
358 PM CDT Sun Jul 11 2021
ALZ004-005-007-016-112130-
Lawrence AL-Morgan AL-Limestone AL-Cullman AL-
358 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LIMESTONE...
NORTHWESTERN CULLMAN...MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES
UNTIL 430 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sardis, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Decatur, Hartselle, Priceville, Falkville, Somerville, West Point,
Basham, Cole Springs, Battleground and Lacon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3423 8711 3430 8711 3430 8715 3463 8699
3449 8667 3414 8696
TIME...MOT...LOC 2058Z 207DEG 27KT 3429 8703
KTWLocal storm report, Jul 11, 4:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 4 NE HUNTSVILLE 34.74N 86.58W
07/11/2021 MADISON AL NWS EMPLOYEE
6 TO 8 INCH TREE LIMBS DOWN IN THE FIVE
POINTS AREA OF HUNTSVILLE.
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:37 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 53 min |
| Jul 11, 3:42 PM CDT | Special Weather Statement | HUN | Lincoln | 48 min |
| Jul 11, 4:38 PM CDT | Special Weather Statement | HUN | Franklin | 52 min |
| Jul 11, 4:54 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
| Jul 11, 1:54 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
| Jul 11, 3:23 PM CDT | Special Weather Statement | HUN | Limestone | 37 min |
| Jul 11, 3:26 PM CDT | Special Weather Statement | HUN | Morgan | 34 min |
| Jul 11, 3:45 PM CDT | Special Weather Statement | HUN | Madison | 30 min |
| Jul 11, 3:50 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 25 min |
| Jul 11, 3:58 PM CDT | Special Weather Statement | HUN | Morgan | 32 min |
| Jul 11, 4:36 PM CDT | Special Weather Statement | HUN | Madison | 39 min |
| Jul 11, 5:00 PM CDT | Special Weather Statement | HUN | Cullman, Marshall | 45 min |
| Jul 11, 5:40 PM CDT | Special Weather Statement | HUN | Marshall | 50 min |
| Jul 11, 5:54 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jul 11, 6:02 PM CDT | Special Weather Statement | HUN | Jackson | 43 min |
| Jul 11, 6:08 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 26 min |
| Jul 11, 6:27 PM CDT | Special Weather Statement | HUN | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.